Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 12, 2016, 2:25 PM CDT for Edwards County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 12, 2016, 3:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
County Edwards County, TX
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 7.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119 WWUS84 KEWX 121925 SPSEWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 225 PM CDT FRI AUG 12 2016 TXZ184-122030- EDWARDS TX- 225 PM CDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDWARDS COUNTY UNTIL 330 PM CDT... AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF ROCKSPRINGS. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROCKSPRINGS AND DEVILS SINKHOLE STATE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2965 10008 2967 10054 3009 10030 3006 10001 TIME...MOT...LOC 1924Z 104DEG 3KT 2987 10022 $$ MSL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 12, 12:34 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 12, 12:34 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1234 PM CDT FRI AUG 12 2016 .AVIATION.../18Z Update/ VFR conditions this afternoon and into the evening. From 00Z-03Z a few models want to bring convection south into the Hill Country and near a AUS-DRT line after 06z. With low confidence at this time have not included in the forecast. Should see low clouds form 09z-11z at the I-35 sites. If we get convection in the area cigs may be around 020-030 verses the lower MVFR conditions in the forecast. After 15z should see scattered convection develop across the region and have included the mention of VCSH/VCTS. Later forecast will have a better idea of timing. Winds will be S/SE at 7-10 knots this afternoon then S/SE 4-7 knots after 06z. Winds will be variable and higher in or near convection. && .PREV DISCUSSION... /ISSUED 638 AM CDT FRI AUG 12 2016/ UPDATE... 12Z Aviation Update Below. AVIATION... Patchy stratus resulting in MVFR ceilings early this morning near and east of a AUS-HDO line. Slightly drier low levels, compared to yesterday, should allow for quicker mixing back to VFR conditions between 15Z-16Z. A few models indicating isolated SHRAs and TSTMs possible after 21Z through sunset across the northern Hill Country. Could get close to a DRT-AUS line, but at this time confidence is too low to include in TAFs. S to SE winds 3-7 kts early this morning increasing to 8-12 kts during the afternoon and evening, with some occasional higher gusts in the evening. PREV DISCUSSION... /ISSUED 411 AM CDT FRI AUG 12 2016/ SHORT TERM (Today through Saturday)... Today should be the last day of a persistent dry and hot pattern as of late. While heat indices won't be quite as much of a factor today due to lower surface dewpoints, the drier air will allow for highs today to reach the triple digits across the majority of the area and heat advisory level Max T (105) to be possible along our southern periphery with CRP. Locations generally south of the I-10 corridor east of San Antonio and including Atascosa and Frio counties will continue with one last heat advisory today before a changing pattern ensues over the weekend. The drier conditions will bring afternoon RH values below 30 percent for the majority of the CWA which will create elevated fire weather conditions. Luckily winds are progged to remain light under the relaxed PGF regime of the high pressure we are currently under so we should avoid any critical fire weather concerns today. Tonight, hi-res models are producing convection across the west- central part of the state associated with the southward moving frontal boundary indicated for the last few days in mid-range models. While not all of the hi-res models show development in our CWA, latest HRRR and ARW runs bring at least isolated activity to our northern borders with SJT this evening. Went ahead and included slight chance PoPs for tonight and overnight to account for this isolated potential as well as the possibility for convection to push far enough south to impact the northern CWA. Overnight, the southward moving frontal boundary collides with a moisture boundary from the gulf effectively stalling each along a line from Del Rio to Kerrville and through Georgetown. This will be the primary focus for QPF generation Saturday as deep layer moisture continues to advect westward from the gulf low out east. LONG TERM (Saturday Night through Thursday)... A long term pattern of high moisture content and weak but adequate lifting for storm development will be the story line for the next 7 days. An opportunity for locally heavy rainfall, perhaps 1-2 inches per hour in some of the heavier cells will exist mainly Sunday afternoon and evening...possibly lasting through Monday as well...due to PWAT values well over 2 inches and a combination of weak upper lifting, modest instability, low level jet influences, and surface forcing due to the stalled boundary. While GFS and Euro solutions indicate QPF bullseyes in proximity to the boundary from Del Rio to Austin, the confidence in any one of these locations is quite low. While acknowledging that there certainly exists some potential for locally heavy rainfall Sunday and Monday, too many unpredictable variables will play into where they develop, namely outflow boundary generation/interaction. For now, rainfall totals for the 48 hour time frame from Sunday morning to Tuesday morning are expected to be between 1-2 inches, but with possibly up to 4 inches in localized spots. As we move later into the week, a slow but gradual decrease in deep layer moisture will cause PoP chances to diminish slightly each day but remain in the chance category through Friday. The high moisture content will likely result in mostly cloudy skies and much lower high temperatures than we have been experiencing with the dry regime lately, with 80s on the Plateau and low 90s elsewhere. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 103 79 99 77 91 / - 20 50 60 60 Austin Bergstrom Intl Airport 101 77 99 76 91 / - 10 40 50 60 New Braunfels Muni Airport 102 77 100 76 92 / - - 40 50 60 Burnet Muni Airport 102 77 97 75 90 / 20 20 50 60 60 Del Rio Intl Airport 105 80 100 78 95 / 10 20 40 50 60 Georgetown Muni Airport 102 79 97 76 90 / 10 20 50 60 60 Hondo Muni Airport 103 77 99 77 94 / 0 10 40 40 50 San Marcos Muni Airport 102 77 98 76 91 / - 10 40 50 60 La Grange - Fayette Regional 102 78 98 78 90 / 0 - 40 50 60 San Antonio Intl Airport 102 79 98 78 93 / - - 40 40 50 Stinson Muni Airport 103 78 100 78 95 / 0 0 30 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for the following counties: Atascosa...De Witt...Fayette...Frio...Gonzales...Karnes... Lavaca...Wilson. && Mesoscale/Aviation...10 Synoptic/Grids...24
Hazardous weather outlook, Aug 12, 4:20 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 420 AM CDT FRI AUG 12 2016 TXZ171>173-183>194-202>209-217>225-228-131000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 420 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ELEVATED HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED MAINLY NEAR AND EAST OF I-35 AS WELL AS NEAR AND SOUTH OF HIGHWAY 90 THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF THE COASTAL PRAIRIES AND BRUSH COUNTRY WHERE HEAT INDICIES WILL BE HIGHEST...108 TO 110. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS PORTIONS OF SOUTH-CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE OVER THE WEEKEND INTO EARLY NEXT WEEK. SOME LOCALLY HEAVIER DOWNPOURS COULD OCCUR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 12, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 225 PM CDT FRI AUG 12 2016 TXZ184-122030- EDWARDS TX- 225 PM CDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDWARDS COUNTY UNTIL 330 PM CDT... AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF ROCKSPRINGS. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROCKSPRINGS AND DEVILS SINKHOLE STATE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2965 10008 2967 10054 3009 10030 3006 10001 TIME...MOT...LOC 1924Z 104DEG 3KT 2987 10022 MSL
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:16 AM CDT | Heat Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 17 more | 16 hr |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.